Attack of the Fire Ants

After my last few posts, I was set on having all sorts of Fun Times, Sunshine and Rainbows to share with you all. But I’ve been thwarted. You’ll have to wait until next week for a post full of  Joy and Wonder (and there will be Joy and Wonder).

I started a new anti-cancer study drug this week.

My doctor mentioned that a rash was a possible side effect. A wee rash. Just a little bit of a bother, nowhere near as bad as the side effects from regular chemotherapy. Most likely it would show up a few weeks after starting the drug and they could prescribe a little cream or something.

The rash showed up on day 3.

And it is not wee.

Not wee at all.

The entire upper half of my body is covered in a flaming red rash that looks like the worst case of teenage acne you can imagine crossed with an evil gypsy curse. It feels like being attacked by nasty, bitey little fire ants on top of an acid spill, chicken pox and perhaps a touch of poison ivy.

Apparently, I’m sensitive to the drug.

And I’d just recovered from my tooth drama and the last round of chemo!

My physician immediately took me off the drug and prescribed all sorts of interesting things to try and combat the rash before starting the drug back up again. It’s probably doing great things fighting cancer and all, but good god, it’s a rough way to go.

On the plus side, I am becoming an expert on anti-itch creams. And one can never know too much about anti-itch creams, right?

Stayed tuned for Joy and Wonder, Good Times, Fun Things, Sunshine and Rainbows etc. in the near future. I have some catching up to do.

I hope everyone is having a great pain/itch-free week!

Love to you all,

Bridget

Join the Conversation

2 Comments

  1. So sorry to hear! Being a redhead I have the sensitive skin curse. Rosacea ( not just the red king put pustule as well wheeee) undiagnosed for years, poison ivy is evil, all over my yard and the rosacea prohibits any steroids or I rebound rash out on my face. I feel like I have Leprosy at times. My skin also hates the sun so every summer vacation at the beach my hands, feet arms and legs become covered in an itchy rash, again with no steroid relief. Had a wonderful drug reaction this past fall just as you described, and only learned a drug reaction after three biopsies (two on upper thigh one on base of thumb) my hands swelled up so much in bumps i could not bend my fingers, and legs, feet and arms covered in a bullseye rash, super itchy lasting well over two weeks. I think it was Naproxsyn I took for hip pain. The said the only way to know was to take it again…ummm pass. And no itch medication prescribed since they didn’t know what was causing it. It was maddening! I lived in Florida once, I know fire ant pain. I understand your suffering many times over, may itch relief come fast and swift! Feel better!!!!!

Leave a comment

Your email address will not be published. Required fields are marked *